Catching up

It has been a while since I last wrote, been away again in our Caravan. My first whole session of Caelyx went well, but the side effects were horrid. My mouth ulcers went septic, in spite of all attempts to cure them, antibiotics were then taken. Result good. Had bright red spots on feet, legs and under my boobs, which all formed scabs, Sudocrem helped. Very bad indigestion, with lots of burping and belching. Eventually didn't want to eat. My second Caelyx was postponed for one week.Seeing my oncologist on Wednesday who seems to want me to stop.I cannot give up,not yet.I feel that advice about how to deal with these problems before they happened would have been good. Reading all your posts today, gave me a lift. Especially the lady talking about Xmas preparations.Music and cheerful conversation and planning all help to keep me going.While away we had no access to WiFi,and I really missed not being able to keep in touch. Keep your messages coming, a lot of good advice comes through and lots to make me smile. Hugs to everyone, Love from Gill.

12 Replies

oldestnewest
  • Dear Gill

    I'm really sorry to read you had such awful side-effects from Caelyx. Unfortunately they just don't know in advance which treatments will be relatively easy and which will affect individuals really badly. My inclination would be to talk to the oncologist about alternatives. I couldn't put up with all the side-effects you've suffered if there was something else to try.

    Sending loads of love.

    I also the inspirational posts. The one today made me think I should start my Christmas Card letters.

    xx love Annie

  • Hi Gillian, Hang on in there, I have never had Caelyx. Unfortunately you did see to get a bad reaction to it. Yes I certainly agree forewarned is forearmed and you should have got something to counter act the side effects before you left the hospital after the first infusion. I hope you are doing better now. It is good to talk to your oncologist and see what he or she may suggest, perhaps reducing the dosage or changing to another drug that is less toxic and also giving you the necessary medicines to combat side effects. Sometimes that can be overlooked and it doesnt make life any easier. Yes one of our members has come on in leaps and bounds and now doing well after a bad start. She is truely inspirational with Christmas almost organised and playing carols if she wants. Do you know its good from time to time to let our our inner child. Last week I went for a walk and was crunching the leaves and kicking them as I went, it was great and I didnt care who saw. I wish you well for your consultation and hope that there is a more suitable plan for you.

  • That sounds quite traumatic and quite a bad reaction. I hope they have a less harsh alternative for you.

    I love Christmas and have started buying the little bits like tree decorations, got my children's birthdays in October so want to get that out of the way before pressie time. Never know what to buy, and when I ask my husband he always says nothing but he got nothing he'd be upset. So can't win lol

    LA xx

  • Hi Gillian ...

    I love caravans. I can't have one as my hubbie is tall and he feels claustrophobic in them. My Dad was smaller and I didn't know tall people are disadvantaged in a lot of ways until I married. I always dreamed of a little cottage but you don't want to duck to get in, do you! Never mind.

    I'm sorry you've had an adverse reaction and hope you get an alternative plan soon. Xx

  • Hi Gillian,

    I had problems with Caelyx and did have it reduced to help with side effects . Certainly you shouldn't have to cope with so many and severe effects without help and advise . Hope you able to get the support so you can carry on

    Good luck X

  • Hi Gillian,welcome back! So sorry your having a bad reaction to chemo.I use Diflam for my mouth daily and salt water rinses twice daily.i. So happy that you had a nice break away before they started you on the space invaders(chemo)

    I was trying to get hubby to buy caravan in beach location in county Kerry Ireland, but,he bought a big car instead! He said there's enough room to sleep in it,it's got cup holders,indoor lights,sunshade mirror for applying my make up,so what more could I possibly want! Ha ha!

    I love Christmas,can't wait! I'm having a retirement party on Thursday night so trying to learn the song Both Sides Now,sung by Joni Mitchell as my party piece,I'll sound like a cat having kittens but I'll blame the tumours on my lungs,so they will cheer one way or another ha ha.

  • Glad you have had a nice time away in your van before the gruelling treatment. I put mine under its cover 2 weeks ago reafy for winter, but roll on next summer when my son and i will be off on our caravan adventures again.

  • Ooh so envy caravan and thoughts of solitude . But such crap side effects : I had these on caelyx too. Oncologist was not prepared to continue , so switched to Cisplatin which was given weekly and in reduced doses because I now seem to react to everything . BUT , tumours reduced ...

    Diprobase and Extra Vitamin C with Zinc , put my skin back together again x

    Enjoy the forward planning x

  • Hi Gillian, I am also on the carbo/Caylex trail, last one coming up. First couple were tough but it got better. Yes , loads of digestive problems, try Gaviscon, peppermint tea or a capsule. Loads of moo cream that they give you for your feet and hands. Hot wheat wraps for your back if you get the back ache. Mostly I have had the digestive problems, very bad sinus issues, some back ache, just a sore tongue and horrendous dry mouths over night, which wakes me up. Although yesterday I developed a rash on my chest, also noticed a couple of red lumps on my leg and my left hip/back is aching like mad, and I don't know if it's my normal back trouble, the chemo or the cancer. But one more to go next Monday and the scan on the 9th.

    so hang on in there, it will get better. Trix

  • Oh Gilliam, I feel your pain with those dammed mouth ulcers. Hopefully your second treatment will be better, whatever it is.

    Ann x

  • Hi , I have had the caelyx cisplatin combo. My mouth ulcers were okay but I sucked ice through the whole treatment. I was told the ice helps with the side effects. I suggest you ask for this when you have your next infusion. It worked for me. My ulcers were manageable. Sending you lots of good wishers. Sharon

  • Hi GILL I finished 6 rounds of carbo/caelyx in April that was my third round of chemo in 3 years. I am 71 so I did fnd it difficult, I had angina type pains, indigestion, and very sore areas under my boobs which was very painful. My last 3 cycles were reduced by 20% so managed to complete. My scan showed NED, but July scan showed nods. had returned in lung and peritoneum last scan 2 weeks ago resuts stable, so no treatment at this time . Hope you get sorted let us know your outcome. Love Bridie xx

You may also like...